Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
noggin

what is everyone taking with taz?

Recommended Posts

I would just like to know what other meds you are taking with taz and have they helped? I'm starting to become really frustrated. I'm only taking clindagel with my tazorac. Can tazorac to the job alone?

Share this post


Link to post
Share on other sites

I can't wait for my dermatologist appt. in a week. I'm going to yell at him for not giving me any antibiotics!

Share this post


Link to post
Share on other sites

I was doing Taz 0.1% gel at night and in the morning I did a 4% BP wash followed by Clindamax gel. It was very drying to the skin but I eventually got used to it. It worked fairly well...I would get an occassional pimple but those I believe were mostly caused by my tendency to rest my chin in my hands (I have had such a hard time breaking the habit of putting my hands on my face! smile.gif ).

My derm said that the BP wash and Clindamax work synergistically together...that they enhance each others' effectiveness when used together.

I read from your other post that you were taking erythromycin...I also had problems with that medication. it broke me out in hives...red, extremely itchy hives...and of course this was over Thanksgiving break with all the doctors' offices closed. It was a nightmare! It is pretty powerful stuff. I did pretty good on minocycline so you might want to check into the tetracycline family of antibiotics.

And while there are plenty of side effects with Accutane, it all depends on how your body reacts to it. Some get a lot of side effects and some get hardly any or none at all. I was on Accutane over 10 years ago ( Man! Has it really been that long! :o ) and the only side effect I had was chapped and drying lips. I can't remember the dosage though but I would alternate 2 pills one day and 3 the next. But all our bodies react differently to it so it's good that you are cautious about it.

Well, good luck at your derm appt!

Michelle

Share this post


Link to post
Share on other sites

AlaynaZ,

You mentioned that you did a BP wash in the morning. I just started taz, so I'm just washing with Cetaphil in the morning and spot treating with Neutrogena's 2.5% BP. Then, I use Cetaphil at night before applying the Taz. Is that effective? Or should I be applying BP all over?

I was doing Botchla's regimen which I liked but I'm afraid that a 10% BP wash in the morning might be too harsh. Who makes a lower concetrated BP wash?

Let me know what was effective for you as I want to fully attack this.

Share this post


Link to post
Share on other sites

AlaynaZ,

Thanks for your input. smile.gif I used to take minocycline 100 mg when i had acne in 10 grade. It worked really well for me. I was also using erythromycin gel 2% and BP 5%. But, then again my acne was a lot milder back then. I just called my derm to talk to the nurse to see if the derm had prescribed any other antibiotics. But, nothing. She said improvement should start in six weeks :/ on the pamphlet it says four. I'm confused.

Share this post


Link to post
Share on other sites
AlaynaZ,

You mentioned that you did a BP wash in the morning.  I just started taz, so I'm just washing with Cetaphil in the morning and spot treating with Neutrogena's 2.5% BP.  Then, I use Cetaphil at night before applying the Taz.  Is that effective?  Or should I be applying BP all over?

I was doing Botchla's regimen which I liked but I'm afraid that a 10% BP wash in the morning might be too harsh.  Who makes a lower concetrated BP wash?

Let me know what was effective for you as I want to fully attack this.

Share this post


Link to post
Share on other sites

I'm using Clindamycin gel w/ my taz. I think 5 weeks is too short to judge if Tazorac is working for you yet -- believe me, at the 5 week mark I wanted to yell at my Derm too. However, be patient (I know it's hard). I sent you a response to your message.

Keep us posted on your progress.

Share this post


Link to post
Share on other sites

I have been using Taz 0.5% since March AND I'm almost done with Ampicillin. I'm on my last couple weeks and I'm down to 200mg a day. I also went back to using Proactiv. So I use Proactiv cleanser and toner(not everyday) in the morning and then I just cleanse with Pro cleanser at night. I wait about a half hour then I put my Taz on. I've read on some posts that using BP with Taz isn't a good idea but my derm said that it's fine. So far, so good. I'm praying that my skin stays the same. I still have bad scarring but at least I'm not breaking out in cystic acne anymore. I did Accutane years ago and I don't want to go back on it. Only last, last resort. Hope this helps.

Share this post


Link to post
Share on other sites

I'm on tazorac, but I personally think it's crap. It does help peel skin layers off quickly though. You should definately take an antibiotic along with it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×